Kansas, 2025Damaging Wind in Kansas, June 24, 2025
June 24, 2025 · NWS GLD · 1 event in 1 county or zone
Thunderstorms developed during the late afternoon of the 24th caused some tree damage in Rawlins County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the late afternoon of the 24th caused some tree damage in Rawlins County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 4:33 PM CST, 2 hours 24 minutes earlier. Its key messages:
- Thunderstorms anticipated to develop in the lee of the Colorado Front Range this afternoon will track eastward into northeast CO and adjacent KS and NE border counties late this afternoon and evening. A few severe storms are possible, mainly between 5-9 pm MDT. 65 mph wind gusts and a few instances of large hail appear to be the primary hazards.
- There is a marginal risk for severe storms Wednesday afternoon and evening, generally north of Interstate 70.
- Storm chances decrease towards the end of the week with temperatures warming to above normal.
Area forecast discussion, Jun 24, 4:33 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
433 PM MDT Tue Jun 24 2025
.KEY MESSAGES...
- Thunderstorms anticipated to develop in the lee of the
Colorado Front Range this afternoon will track eastward into
northeast CO and adjacent KS and NE border counties late this
afternoon and evening. A few severe storms are possible,
mainly between 5-9 pm MDT. 65 mph wind gusts and a few
instances of large hail appear to be the primary hazards.
- There is a marginal risk for severe storms Wednesday afternoon
and evening, generally north of Interstate 70.
- Storm chances decrease towards the end of the week with
temperatures warming to above normal.
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 1245 PM MDT Tue Jun 24 2025
Southwest flow aloft continues with another weak embedded wave
initiating thunderstorms this afternoon along the Front Range.
Moist southerly flow at the surface has resulted in a moderately
unstable environment. Storms will move east-northeast and reach
far northeast Colorado around 23-00z, continuing on that track
through this evening. Despite ample instability, deep layer
shear is modest at best, with 20-30 kts expected by the time
storms reach the northwest part of the area. DCAPE is also
rather limited at around 500-800 j/kg. Those two factors will
limit the severe risk, but still may see a brief flare-up with
winds as cold pools strengthen, as well as a low-end hail threat
with more organized updrafts. Best storm chances will be north
of Interstate 70, with more scattered activity elsewhere,
lingering into the overnight hours. Low temperatures will be in
the 60s.
Southwest flow aloft continues on Wednesday with another
embedded shortwave trough. Storms expected to initiate a little
earlier compared to today in the mid afternoon, and probably
developing in the area rather than moving in from the west,
along remnant outflow boundaries from overnight convection. HREF
ensemble mean SBCAPE peaks at around 1000-1500 j/kg and deep
layer shear at around 15-25 kts, both parameters highest north
of Interstate 70. This will lead to another marginal risk type
day with low- end severe threat of wind and hail with stronger
updrafts. Storms diminish and move east overnight. High
temperatures on Wednesday will be mainly in the 80s and lows
Wednesday night mainly in the 60s.
Thursday and Friday...upper ridge strengthens over the southern
plains with the main storm track retreating into the northern
plains. Models show only isolated convection Thursday afternoon
and evening with the last of the shortwaves in the weakening
southwest flow aloft. On Friday models are mostly dry.
Temperatures will be warming up with the strengthening ridge,
with highs on Thursday in the upper 80s to lower 90s and highs
on Friday in the low to mid 90s.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Issued at 1245 PM MDT Tue Jun 24 2025
The flow aloft remains weak with upper ridging predominant.
There does appear to be weak forcing on Saturday moving through
the zonal flow atop the ridge which combined with intense
surface heating may pop a few isolated afternoon and evening
storms. However, storms should be pulse in nature and poorly
organized due to lack of shear. The upper ridge is forecast to
amplify over the Rockies through early next week with a gradual
shift to more of a weak northwest flow over the plains. This
will allow a shallow cold frontal passage sometime on Sunday,
followed by post frontal upslope early next week. Some
thunderstorm development may occur along the front on Sunday,
then again Monday and Tuesday on the higher terrain to the west
in the upslope regime, but deep layer shear remains weak and
will limit storm organization and coverage. Temperatures remain
above normal on Sunday, in the low to mid 90s, but return to
near normal Monday and Tuesday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 422 PM MDT Tue Jun 24 2025
Main focus through the evening will be shower and thunderstorm
activity for each terminal. Confidence is a little higher for
KMCK being impacted so am opting for a tempo versus the prob30
for KGLD as KMCK has the better potential of a cluster of storms
moving through versus more isolated for KGLD. A localized 850mb
jet is forecast to develop across western Kansas overnight
leading to LLWS concerns for KGLD; will need to keep an eye on
for KMCK in case the jet is stronger than what guidance
suggests. Southerly winds are forecast to redevelop Wednesday
followed by another potential for storms for KGLD during the
afternoon and then for KMCK but after the end of this TAF
period.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.
&&
SHORT TERM...024
LONG TERM...024
AVIATION...Trigg
Hazardous weather outlook, Jun 24, 2:20 PM CST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
220 PM MDT Tue Jun 24 2025
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-252030-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
220 PM MDT Tue Jun 24 2025 /320 PM CDT Tue Jun 24 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Thunderstorms are anticipated to develop in the lee of the Colorado
Front Range this afternoon and will track eastward into northeast
Colorado and adjacent Kansas and Nebraska border counties late this
afternoon and evening. A few severe storms are possible, mainly
between 5 PM and 9 PM MDT. 65 MPH wind gusts and a few instances of
large hail appear to be the primary hazards.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...
There is a marginal risk for severe storms Wednesday afternoon and
evening, generally north of Interstate 70.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Jun 24, 4:14 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Goodland KS
514 PM CDT Tue Jun 24 2025
NEZ081-242245-
Red Willow NE-
514 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL RED WILLOW COUNTY
THROUGH 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Indianola, or 8 miles northeast of McCook, moving
north at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Red
Willow County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 10036 4021 10054 4035 10066 4035 10037
TIME...MOT...LOC 2213Z 167DEG 7KT 4030 10051
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindseySpecial weather statement, Jun 24, 5:23 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Goodland KS
523 PM MDT Tue Jun 24 2025
COZ090-250015-
Yuma County CO-
523 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN YUMA COUNTY THROUGH
615 PM MDT...
At 522 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burdett to to near Otis to near Anton.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm will produce strong winds which could result in
areas of near zero visibility in blowing dirt. Use extreme caution
if you must travel and be alert for rapidly changing visibility.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10255 4011 10238 3985 10234 3986 10280
4000 10280 4000 10279 4044 10278
TIME...MOT...LOC 2322Z 231DEG 23KT 4064 10308 4031 10289 4003 10296
3972 10317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindseySpecial weather statement, Jun 24, 5:46 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Goodland KS
546 PM MDT Tue Jun 24 2025
COZ090-NEZ079-250015-
Yuma County CO-Dundy NE-
546 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES THROUGH 615 PM MDT...
At 545 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Champion to 12 miles
north of Wray. Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northeastern Yuma
and northwestern Dundy Counties, including the following locations...
Alvin and Wauneta.
This includes Highway 385 between mile markers 248 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10205 4035 10205 4035 10176 4021 10173
4010 10238 4044 10255
TIME...MOT...LOC 2345Z 163DEG 24KT 4032 10190 4027 10221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LindseySpecial weather statement, Jun 24, 6:14 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Goodland KS
614 PM MDT Tue Jun 24 2025
COZ090-250100-
Yuma County CO-
614 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN YUMA COUNTY THROUGH 700
PM MDT...
At 614 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles southwest of Yuma
to 9 miles northwest of Eckley to 11 miles south of Highland Center
to 11 miles south of Pleasant Valley. Movement was north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Yuma around 620 PM MDT.
This includes Highway 385 near mile marker 237, and between mile
markers 248 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10205 4028 10205 4012 10225 3999 10224
3986 10280 4044 10278
TIME...MOT...LOC 0014Z 168DEG 25KT 4003 10279 4021 10262 4037 10252
4039 10212
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LindseyLocal storm report, Jun 24, 6:19 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
619 PM MDT Tue Jun 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Gst 5 NW Wauneta 40.36N 102.31W
06/24/2025 M58 MPH Yuma CO Mesonet
Site Brophy on AWN reports 57.7 mph wind
gust.
&&
KAKSpecial weather statement, Jun 24, 6:34 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Goodland KS
634 PM MDT Tue Jun 24 2025
COZ091-092-250100-
Kit Carson County CO-Cheyenne County CO-
634 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEYENNE AND
SOUTHWESTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO THROUGH 700
PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Boyero, or 17 miles south of Flagler, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne and southwestern Kit Carson Counties in east central
Colorado.
This includes Interstate 70 in Colorado between mile markers 390 and
397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3928 10316 3924 10288 3892 10305 3893 10316
TIME...MOT...LOC 0034Z 211DEG 19KT 3906 10317
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LindseyThunderstorm Wind, Rawlins
- When
- June 24, 6:57 PM CST
- Where
- Rawlins County, 1.64 mi NNW of Blakeman
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.842, -101.133
A trained spotter reports 13 inch tree limb down. It is unknown how healthy the tree limb was.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 24, 202520 injured · 1 event
- Flash Flood and Hail in Ohio, June 24 to 27, 2025$107,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Florida, June 24 to 26, 2025$37,000 · 1.5 in hail · 35 events
- Damaging Winds in Vermont, June 24, 2025$24,000 · 50 kt wind · 3 events
- Excessive Heat in North Carolina, June 24 to 25, 202519 events
- Excessive Heat in North Carolina, June 24, 202519 events
- Hail and Damaging Winds in Michigan, June 24, 20251 in hail · 12 events
- Excessive Heat and Heat in Maine, June 24, 202511 events
- Damaging Winds in Ohio, June 24, 2025$12,000 · 50 kt wind · 4 events
- Excessive Heat in Maryland, June 24, 20257 events
- Hail and Damaging Winds in Colorado, June 24, 20251 in hail · 7 events
- Damaging Winds in New York, June 24, 2025$7,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267624.